MAUDE Adverse Event Report: BECTON DICKINSON DE MEXICO BD SYRINGE 10ML LL W/NDL 21GX1IN; PISTON SYRINGE

BECTON DICKINSON DE MEXICO BD SYRINGE 10ML LL W/NDL 21GX1IN; PISTON SYRINGE
Catalog Number 30964220
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material #:30964220; batch#:3264115.It was reported that the bd syringe 10ml ll w/ndl 21gx1in barrel / flange was damaged.The following information was provided by the initial reporter: it was reported by customer that the 10cc syringe plunger not working and blood / medications leak past syringe.Verbatim: rcc received a complaint via email.Complaint#: (b)(4), product: bd 10ml luer-lok syringe 21gx1in_3096422, product #: 15-6422-0 and lot number#: 3264115.Complaint: it was reported to fresenius medical care by a charge nurse via email that 10cc syringe plunger not working.Blood + medications leak past syringe plunger.
 
Additional Manufacturer Narrative
Investigation results: two photos were received by the quality team for investigation.One photo shows a 10 ml syringe outside its primary packaging (blister) where it is possible to see that the liquid passes the stopper.The other photo shows a primary packaging (blister) on the printing side, where the code number (30964220) and lot (3264115) reported by the customer are confirmed.Based on photo 1, the reported incident was able to be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, the probable root cause was determined to be linked to the process of molding the cylinder.Although there are no physical samples for this complaint, lot 3264115 was previously reported for the leak defect in which samples were received to carry out the analysis of the defect.This investigation resulted in the cylinder having a dent which causes the liquid to leak.Based on the quality team's investigation, the probable root cause was determined to be linked to the process of molding the cylinder which caused the dent.
 
Event or Problem Description
No additional information.

Brand Name
BD SYRINGE 10ML LL W/NDL 21GX1IN
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer (Section G)
BECTON DICKINSON DE MEXICO
autopista
55 59 99 8400, k.m. 37.5
cuautitlan izcalli
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21026668
Report Number9614033-2024-00089
Device Sequence Number9106962
Product Code FMF
UDI-Device Identifier00382903096428
UDI-Public(01)00382903096428(11)240904(17)280930(10)3264115
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number30964220
Device Lot Number3264115
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown